Alert archive / North Dakota / Wind Chill Advisories in 2014

Wind Chill Advisory 21, NWS Bismarck, ND

February 28, 20147 counties in North Dakota

NWS Bismarck, ND issued this wind chill advisory at Feb 28, 2014, 12:12 PM CST for 7 counties in North Dakota. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Feb 28, 2014, 12:12 PM CST (18:12 UTC)
Expired
Feb 28, 2014, 2:54 PM CST
In force
3 hr
Issued by
NWS Bismarck, ND

Counties Bottineau County, ND, Burke County, ND, Divide County, ND, McHenry County, ND, Mountrail County, ND, Renville County, ND, Williams County, ND

The radar

The Minot AFB radar (KMBX), 96 km from the middle of the area, began a volume at 18:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 6.2 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2014-02-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2014-02-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
882 m above ground
0-6 km bulk shear
88 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

288 
WWUS43 KBIS 281812
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1212 PM CST FRI FEB 28 2014

...DANGEROUS WIND CHILLS CONTINUE THIS AFTERNOON...

TEMPERATURES FALLING INTO THE SINGLE DIGITS BELOW ZERO...AND A
WESTERLY WIND GUSTING AROUND 35 MPH...WILL RESULT IN WIND CHILLS
TO 35 BELOW ZERO. FROST BITE TO EXPOSED SKIN OCCURS IN LESS THAN
30 MINUTES AT THESE TEMPERATURES. BE SURE TO COVER ALL EXPOSED
SKIN. IF TRAVELING...HAVE THE APPROPRIATE CLOTHES FOR THE COLD
SHOULD YOU BECOME STRANDED.

NDZ001>004-009>012-282200-
/O.EXP.KBIS.WC.Y.0020.000000T0000Z-140228T1800Z/
/O.NEW.KBIS.WC.Y.0021.140228T1812Z-140228T2200Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-WILLIAMS-MOUNTRAIL-WARD-MCHENRY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...WILLISTON...NEW TOWN...MINOT...TOWNER
1212 PM CST FRI FEB 28 2014

...WIND CHILL ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON...
...WIND CHILL ADVISORY HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. 

* WIND CHILL VALUES...TO 35 BELOW ZERO.

* OTHER IMPACTS...FROSTBITE IN LESS THAN 30 MINUTES. HYPOTHERMIA 
  FROM PROLONGED EXPOSURE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THE COMBINATION OF WIND AND VERY COLD
AIR WILL CREATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE
AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST
VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$
TWH
2 follow-up statements
083 
WWUS43 KBIS 282049
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
249 PM CST FRI FEB 28 2014

...DANGEROUS WIND CHILLS CONTINUE...

FRIGID ARCTIC AIR WILL REMAIN OVER NORTHERN PLAINS THIS WEEKEND.
WIND CHILLS OF 30 TO 50 BELOW ZERO CAN BE EXPECTED ACROSS WESTERN
AND CENTRAL NORTH DAKOTA TONIGHT THROUGH SUNDAY MORNING. THE
LOWEST WIND CHILLS WILL BE ALONG AND NORTH OF HIGHWAY 2...AND
INTO THE NORTHERN JAMES RIVER VALLEY. A WIND CHILL WARNING IS IN
EFFECT FOR THESE AREAS THROUGH SUNDAY MORNING. THIS INCLUDES
WILLISTON...CROSBY...MINOT...RUGBY AND BOTTINEAU. A WIND CHILL
ADVISORY IS IN EFFECT FOR THE REST OF WESTERN AND CENTRAL NORTH
DAKOTA THROUGH SUNDAY MORNING. THE WIND CHILL ADVISORY INCLUDES
THE CITIES OF DICKINSON...HETTINGER...MANDAN...BISMARCK...JAMESTOWN
AND OAKES.

FROST BITE TO EXPOSED SKIN OCCURS IN A MATTER OF MINUTES AT THESE
TEMPERATURES. BE SURE TO COVER ALL EXPOSED SKIN. IF TRAVELING...
HAVE THE APPROPRIATE CLOTHES FOR THE COLD SHOULD YOU BECOME
STRANDED.

NDZ001>004-009>012-010500-
/O.UPG.KBIS.WC.Y.0021.000000T0000Z-140228T2200Z/
/O.NEW.KBIS.WC.W.0004.140228T2100Z-140302T1900Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-WILLIAMS-MOUNTRAIL-WARD-MCHENRY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...WILLISTON...NEW TOWN...MINOT...TOWNER
249 PM CST FRI FEB 28 2014

...WIND CHILL WARNING IN EFFECT UNTIL 1 PM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT UNTIL 1 PM CST SUNDAY. THE WIND
CHILL ADVISORY IS NO LONGER IN EFFECT. 

* WIND CHILL VALUES...TO 50 BELOW ZERO.

* OTHER IMPACTS...FROSTBITE IN LESS THAN 15 MINUTES. HYPOTHERMIA
  FROM PROLONGED EXPOSURE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF WIND AND VERY COLD
AIR WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL
RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

NDZ005-013-021>023-025-037-010500-
/O.NEW.KBIS.WC.W.0004.140228T2100Z-140302T1900Z/
ROLETTE-PIERCE-MCLEAN-SHERIDAN-WELLS-FOSTER-STUTSMAN-
INCLUDING THE CITIES OF...ROLLA...RUGBY...GARRISON...MCCLUSKY...
HARVEY...CARRINGTON...JAMESTOWN
249 PM CST FRI FEB 28 2014

...WIND CHILL WARNING IN EFFECT UNTIL 1 PM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT UNTIL 1 PM CST SUNDAY. 

* WIND CHILL VALUES...TO 50 BELOW ZERO.

* OTHER IMPACTS...FROSTBITE IN LESS THAN 15 MINUTES. HYPOTHERMIA
  FROM PROLONGED EXPOSURE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF WIND AND VERY COLD
AIR WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL
RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

NDZ017>020-031>036-040>048-050-051-010500-
/O.NEW.KBIS.WC.Y.0022.140228T2100Z-140302T1900Z/
MCKENZIE-DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-
BURLEIGH-KIDDER-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-
LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEULAH...
HAZEN...CENTER...BEACH...MEDORA...DICKINSON...MANDAN...BISMARCK...
STEELE...MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER...
FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES
249 PM CST FRI FEB 28 2014 /149 PM MST FRI FEB 28 2014/

...WIND CHILL ADVISORY IN EFFECT UNTIL 1 PM CST /NOON MST/
SUNDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM CST /NOON MST/ SUNDAY. 

* WIND CHILL VALUES...25 TO 40 BELOW ZERO

* OTHER IMPACTS...FROSTBITE IN LESS THAN 15 MINUTES. HYPOTHERMIA
  FROM PROLONGED EXPOSURE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THE COMBINATION OF WIND AND VERY COLD
AIR WILL CREATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE
AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST
VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$
TWH
089 
WWUS43 KBIS 282055 CCA
WSWBIS

URGENT - WINTER WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE BISMARCK ND
254 PM CST FRI FEB 28 2014

...DANGEROUS WIND CHILLS CONTINUE...

.FRIGID ARCTIC AIR WILL REMAIN OVER NORTHERN PLAINS THIS WEEKEND.
WIND CHILLS OF 30 TO 50 BELOW ZERO CAN BE EXPECTED ACROSS WESTERN
AND CENTRAL NORTH DAKOTA TONIGHT THROUGH SUNDAY MORNING. THE
LOWEST WIND CHILLS WILL BE ALONG AND NORTH OF HIGHWAY 2...AND
INTO THE NORTHERN JAMES RIVER VALLEY. A WIND CHILL WARNING IS IN
EFFECT FOR THESE AREAS THROUGH SUNDAY MORNING. THIS INCLUDES
WILLISTON...CROSBY...MINOT...RUGBY AND BOTTINEAU. A WIND CHILL
ADVISORY IS IN EFFECT FOR THE REST OF WESTERN AND CENTRAL NORTH
DAKOTA THROUGH SUNDAY MORNING. THE WIND CHILL ADVISORY INCLUDES
THE CITIES OF DICKINSON...HETTINGER...MANDAN...BISMARCK...JAMESTOWN
AND OAKES.

FROST BITE TO EXPOSED SKIN OCCURS IN A MATTER OF MINUTES AT THESE
TEMPERATURES. BE SURE TO COVER ALL EXPOSED SKIN. IF TRAVELING...
HAVE THE APPROPRIATE CLOTHES FOR THE COLD SHOULD YOU BECOME
STRANDED.

NDZ001>004-009>012-010515-
/O.UPG.KBIS.WC.Y.0021.000000T0000Z-140228T2200Z/
/O.NEW.KBIS.WC.W.0004.140228T2100Z-140302T1900Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-WILLIAMS-MOUNTRAIL-WARD-MCHENRY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...WILLISTON...NEW TOWN...MINOT...TOWNER
254 PM CST FRI FEB 28 2014

...WIND CHILL WARNING IN EFFECT UNTIL 1 PM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT UNTIL 1 PM CST SUNDAY. THE WIND
CHILL ADVISORY IS NO LONGER IN EFFECT. 

* WIND CHILL VALUES...TO 50 BELOW ZERO.

* OTHER IMPACTS...FROSTBITE IN LESS THAN 15 MINUTES. HYPOTHERMIA
  FROM PROLONGED EXPOSURE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF WIND AND VERY COLD
AIR WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL
RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

NDZ005-013-021>023-025-037-010515-
/O.NEW.KBIS.WC.W.0004.140228T2100Z-140302T1900Z/
ROLETTE-PIERCE-MCLEAN-SHERIDAN-WELLS-FOSTER-STUTSMAN-
INCLUDING THE CITIES OF...ROLLA...RUGBY...GARRISON...MCCLUSKY...
HARVEY...CARRINGTON...JAMESTOWN
254 PM CST FRI FEB 28 2014

...WIND CHILL WARNING IN EFFECT UNTIL 1 PM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT UNTIL 1 PM CST SUNDAY. 

* WIND CHILL VALUES...TO 50 BELOW ZERO.

* OTHER IMPACTS...FROSTBITE IN LESS THAN 15 MINUTES. HYPOTHERMIA
  FROM PROLONGED EXPOSURE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF WIND AND VERY COLD
AIR WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL
RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

NDZ017>020-031>036-040>048-050-051-010515-
/O.NEW.KBIS.WC.Y.0022.140228T2100Z-140302T1900Z/
MCKENZIE-DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-
BURLEIGH-KIDDER-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-
LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEULAH...
HAZEN...CENTER...BEACH...MEDORA...DICKINSON...MANDAN...BISMARCK...
STEELE...MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER...
FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES
254 PM CST FRI FEB 28 2014 /154 PM MST FRI FEB 28 2014/

...WIND CHILL ADVISORY IN EFFECT UNTIL 1 PM CST /NOON MST/
SUNDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM CST /NOON MST/ SUNDAY. 

* WIND CHILL VALUES...25 TO 40 BELOW ZERO

* OTHER IMPACTS...FROSTBITE IN LESS THAN 15 MINUTES. HYPOTHERMIA
  FROM PROLONGED EXPOSURE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THE COMBINATION OF WIND AND VERY COLD
AIR WILL CREATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE
AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST
VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$
TWH

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind chill advisory went out at Feb 28, 12:09 PM CST, 3 minutes earlier.

Area forecast discussion, Feb 28, 12:09 PM CST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
1209 PM CST FRI FEB 28 2014

.UPDATE...
ISSUED AT 1209 PM CST FRI FEB 28 2014

COLD FRONT HAS MOVED THROUGH ALL BUT THE FAR SOUTHEAST CORNER OF
THE FORECAST AREA. WINDS ARE STILL GUSTING UP TO 40 MPH AT TIMES
ACROSS THE ADVISORY AREA THUS WILL EXTEND THE ENTIRE ADVISORY
UNTIL 4 PM CST. THE STRONG WINDS ARE ALSO CAUSING WIND CHI LS TO
AROUND 30 BELOW ACROSS THE WIND CHILL ADVISORY AREA IN THE NORTH
SO WILL ALSO EXTEND THIS THROUGH 4 PM CST.

REPORT FROM TV MET TRAVELING ALONG INTERSTATE 94 BETWEEN BISMARCK
AND JAMESTOWN INDICATED AREAS OF LOW VISIBILITY IN BLOWING SNOW.
WILL ISSUE A SPS AND ALSO ADD A MENTION OF BLOWING SNOW WITH THE
UPCOMING UPDATED NPW.

UTILIZED A BLEND OF THE CONSSHORT/BCCONSHORT TO UPDATE
TEMPERATURES THIS AFTERNOON. BCCONSSHORT IS NOT PICKING UP ON THE
EXTENT OF COLD ADVECTION EARLY THIS AFTERNOON ACROSS THE NORTH AND
THUS NOT LOW ENOUGH FOR HOURLY TEMPERATURES.

UPDATED PRODUCTS WILL BE SENT SHORTLY.

UPDATE ISSUED AT 1010 AM CST FRI FEB 28 2014

STRONG NORTHWEST FLOW CONTINUES OVER ALL BUT THE FAR SOUTHEAST
CWA. NO CHANGES TO CURRENT WIND ADVISORY AND WIND CHILL ADVISORY.
WILL LOWER POPS A BIT IN THE FAR SOUTHWEST THROUGH THE DAY
TODAY...OTHERWISE NO SIGNIFICANT CHANGES TO THE GOING FORECAST.

UPDATE ISSUED AT 652 AM CST FRI FEB 28 2014

SENT OUT A QUICK UPDATE TO HOIST A WIND ADVISORY FOR SOUTHWESTERN
AND CENTRAL NORTH DAKOTA THIS MORNING. WINDS BEHIND A COLD FRONT
MOVING ACROSS THE REGION HAVE INCREASED TO AROUND 30 MPH...WITH 45
MPH GUSTS. WINDS THIS STRONG SHOULD ONLY LAST ABOUT 3 HOURS...THEN
DIMINISH BY THIS AFTERNOON. THE REMAINING FORECAST ELEMENTS ARE IN
GOOD SHAPE. THE UPDATED PRODUCTS HAVE BEEN SENT.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 313 AM CST FRI FEB 28 2014

THE MAIN FORECAST ISSUE IN THE SHORT TERM PERIOD IS TEMPERATURE
AND WIND CHILL TRENDS TODAY.

IN THE NEAR TERM...A COLD FRONT ACCOMPANIED BY A STRONG NORTHWEST
WIND IS MOVING INTO WESTERN NORTH DAKOTA EARLY THIS MORNING. WINDS
ARE GUSTING OVER 30 MPH AHEAD OF A 6-7 MB 3 HOUR PRESSURE RISE
BUBBLE. BASED ON UPSTREAM OBSERVATIONS AND BUFR FORECAST
SOUNDINGS...WIND ADVISORY CRITERIA (30 MPH SUSTAINED) SHOULD
REMAIN ISOLATED AND BRIEF SO WILL NOT ISSUE ADDITIONAL HEADLINES.

TEMPERATURES AND RESULTING WIND CHILLS ARE RATHER CHALLENGING
TODAY...AS THE TEMP AT 13Z WILL LIKELY BE THE HIGH FOR THE DAY
ACROSS THE WEST. ACROSS THE CENTRAL AND EASTERN COUNTIES...AM
EXPECTING MORNING HIGHS FOLLOWED BY FALLING AFTERNOON TEMPS. STILL
COUNTING ON ENOUGH COLD AIR ADVECTION THIS MORNING...IN
COMBINATION WITH THE STRONG WIND TO PRODUCE SUB-ADVISORY WIND
CHILLS IN THE NORTH...AND WILL LEAVE CURRENT WIND CHILL ADVISORY
UNCHANGED. SOME LIGHT SNOW IS POSSIBLE THROUGH THE DAY IN THE FAR
SOUTHWEST...WITH BETTER CHANCES FOR ACCUMULATIONS AROUND AN INCH
TONIGHT. WIND CHILL ADVISORIES AND/OR WARNINGS WILL LIKELY BE
NEEDED AGAIN TONIGHT...WITH WIND CHILLS FORECAST TO 45 BELOW ZERO
IN THE FAR NORTH THROUGH 12Z SATURDAY.

.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 313 AM CST FRI FEB 28 2014

ARCTIC AIR ENTRENCHED ACROSS THE NORTHERN PLAINS WILL KEEP
TEMPERATURES BELOW ZERO ACROSS WESTERN AND CENTRAL NORTH DAKOTA
SATURDAY/SATURDAY NIGHT. WIND CHILL READINGS OF 45 BELOW WILL BE
COMMON OVER NORTHERN NORTH DAKOTA...WITH WIND CHILLS OF 35 BELOW
OVER SOUTHERN NORTH DAKOTA DURING THE SAME PERIOD. SNOW CHANCES
SHOULD REMAIN CONFINED OVER SOUTHWESTERN NORTH DAKOTA SATURDAY.

SURFACE HIGH PRESSURE WILL THEN SHIFT EAST OF THE REGION
GENERATING WEAK WARM AIR ADVECTION (RELATIVE TERM) ACROSS THE
STATE. DRY CONDITIONS ARE FORECAST STATEWIDE SUNDAY WITH HIGHS
GENERALLY AROUND ZERO.

QUASI-ZONAL FLOW ALOFT IS PROGGED TO DEVELOP OVER THE NORTHERN
PLAINS NEXT WORK WEEK. SHORTWAVES IN THE PROGRESSIVE FLOW ALOFT
SHOULD LEAD TO A RELATIVELY ACTIVE PERIOD...WITH SNOW CHANCES
FORECAST FOR EACH DAY MONDAY-THURSDAY. NO ONE DAY IS FAVORED OVER
ANOTHER FOR A HIGH IMPACT SNOW EVENT. AS A RESULT...KEPT SNOW
CHANCES LOW AND SNOW AMOUNTS LIGHT.

ON A POSITIVE NOTE...THE QUASI-ZONAL FLOW ALOFT WILL MODERATE THE
ARCTIC AIRMASS AND WILL LEAD TO A WARMING TREND THROUGH THE END OF
THE PERIOD. THE RAW ECMWF AND GFS MODEL PROGS HIGHS POSSIBLY IN
THE LOW 30S ALONG AND SOUTH OF I-94 BY THURSDAY. HOWEVER...GIVEN
THE UNCERTAINTY REGARDING A DAY 7 FORECAST...CONTINUED WITH THE
BLENDED APPROACH WHICH GIVES HIGHS FROM THE TEENS NORTH TO LOWER
20S SOUTH ON THURSDAY.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 1209 PM CST FRI FEB 28 2014

VFR CONDITIONS EXPECTED THROUGH THE FORECAST PERIOD AT KISN.
PERIODS OF MVFR CEILINGS AT KDIK...KBIS KMOT AND KJMS 18-24 UTC
TODAY BEFORE LOWER LAYERS CLEAR...THEN VFR THROUGH THE REST OF THE
PERIOD. HOWEVER WITH SUCH A COLD ARCTIC AIRMASS...CANNOT RULE OUT
SOME THIN STRATUS REPORTING AS A BROKEN LAYER. STRONG NORTHWEST
FLOW WILL GRADUALLY DIMINISH THROUGH THE AFTERNOON FROM NORTHWEST
TO SOUTHEAST.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 4 PM CST /3 PM MST/ THIS AFTERNOON FOR
NDZ011-012-019>023-025-033>037-040>048-050-051.

WIND CHILL ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR NDZ001>004-
009>012.

&&

UPDATE...TWH
SHORT TERM...RP KINNEY
LONG TERM...TM
AVIATION...TWH
Hazardous weather outlook, Feb 28, 6:47 AM CST, 5 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
647 AM CST FRI FEB 28 2014

NDZ001>004-009>012-011300-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-WILLIAMS-MOUNTRAIL-WARD-MCHENRY-
647 AM CST FRI FEB 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA AND NORTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A WIND CHILL ADVISORY CONTINUES UNTIL NOON CST. A WIND ADVISORY IS
ALSO IN EFFECT FOR WARD AND MCHENRY COUNTIES. SEE
WWW.WEATHER.GOV/BIS FOR DETAILS.

DANGEROUS WIND CHILLS TO 45 BELOW ZERO ARE POSSIBLE TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

DANGEROUS WIND CHILLS ARE FORECAST FOR THE OVERNIGHT AND MORNING
HOURS EACH DAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ019>023-025-033>037-040>048-050-051-011300-
MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-STARK-MORTON-BURLEIGH-
KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-
LOGAN-LA MOURE-MCINTOSH-DICKEY-
647 AM CST FRI FEB 28 2014 /547 AM MST FRI FEB 28 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A WIND ADVISORY IS IN EFFECT THIS MORNING. SEE WWW.WEATHER.GOV/BIS
FOR MORE DETAILS.

DANGEROUS WIND CHILLS TO 35 BELOW ZERO ARE POSSIBLE TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

DANGEROUS WIND CHILLS ARE FORECAST FOR THE OVERNIGHT AND MORNING
HOURS EACH DAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ017-018-031-032-011300-
MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-
647 AM CST FRI FEB 28 2014 /547 AM MST FRI FEB 28 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

DANGEROUS WIND CHILLS TO 35 BELOW ZERO ARE POSSIBLE TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

DANGEROUS WIND CHILLS ARE FORECAST FOR THE OVERNIGHT AND MORNING
HOURS EACH DAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ005-013-011300-
ROLETTE-PIERCE-
647 AM CST FRI FEB 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

DANGEROUS WIND CHILLS TO 45 BELOW ZERO ARE POSSIBLE TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

DANGEROUS WIND CHILLS ARE FORECAST FOR THE OVERNIGHT AND MORNING
HOURS EACH DAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

TM

In the hours before

Special weather statement, Feb 28, 11:30 AM CST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1130 AM CST FRI FEB 28 2014

NDZ005-013-023-025-036-037-047-048-050-051-282100-
ROLETTE-PIERCE-WELLS-FOSTER-KIDDER-STUTSMAN-LOGAN-LA MOURE-
MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...ROLLA...RUGBY...HARVEY...CARRINGTON...
STEELE...JAMESTOWN...NAPOLEON...EDGELEY...ASHLEY...OAKES
1130 AM CST FRI FEB 28 2014

...BLOWING SNOW WILL CAUSE HAZARDOUS TRAVEL...

STRONG NORTHWEST WINDS UP TO 30 MPH WITH GUSTS NEAR 45 MPH WILL
CAUSE AREAS OF BLOWING SNOW THROUGH EARLY THIS AFTERNOON. IN
LOCALIZED AREAS VISIBILITY MAY BE LESS THAN A MILE. USE EXTRA
CAUTION IF TRAVELING TODAY...AND REMEMBER TO PACK A WINTER
SURVIVAL KIT.

MM

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 28, 6:41 AM CSTWind AdvisoryBISAdams, Bowman, Burleigh, Dickey, Emmons, Foster and 14 more8 hr
Feb 28, 2:49 PM CSTWind Chill WarningBISBottineau, Burke, Burleigh, Dickey, Divide, Dunn and 18 more46 hr
Feb 28, 2:49 PM CSTWind Chill AdvisoryBISAdams, Billings, Bowman, Burleigh, Dickey, Dunn and 13 more46 hr

Nearby

Wind Chill Advisories in North Dakota, 2014Every wind chill advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.